Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 25, NWS Brownsville, TX

April 28, 2016

NWS Brownsville, TX issued this small craft advisory at Apr 28, 2016, 10:11 PM CDT. It took effect at Apr 29, 2016, 1:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2016, 10:11 PM CDT (03:11 UTC)
In effect from
Apr 29, 2016, 1:00 AM CDT
Expired
Apr 29, 2016, 4:07 AM CDT
In force
3 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

661 
WHUS74 KBRO 290311
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1011 PM CDT THU APR 28 2016

...WINDS TO INCREASE OVER GULF COASTAL WATERS TONIGHT...

.WINDS OVER THE COASTAL WATERS WILL INCREASE TONIGHT IN RESPONSE
TO AN INCREASING PRESSURE GRADIENT. SEAS ARE ALSO EXPECTED TO
BUILD THROUGH FRIDAY MORNING.

GMZ150-155-170-175-291115-
/O.NEW.KBRO.SC.Y.0025.160429T0600Z-160429T1700Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1011 PM CDT THU APR 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON CDT FRIDAY.

* WINDS...GENERALLY AROUND 20 KNOTS SUSTAINED WITH A FEW GUSTS TO
  25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET SEAS IN THE NEAR-SHORE WATERS AND 6 TO
  8 FEET IN THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
754 
WHUS74 KBRO 290907 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
407 AM CDT FRI APR 29 2016

...MARINE CONDITIONS TO BECOME ADVERSE TODAY AND TONIGHT...

.HIGH PRESSURE OVER THE GULF OF MEXICO IS EXPECTED TO BEGIN
INTERACTING MORE STRONGLY WITH LOW PRESSURE IN NORTHERN MEXICO 
AND THE CENTRAL PLAINS. STRONG WINDS AND ROUGH SEAS WILL
DEVELOP...AND SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE 
LOWER TEXAS COASTAL WATERS. 

GMZ150-155-170-175-291800-
/O.CAN.KBRO.SC.Y.0025.000000T0000Z-160429T1700Z/
/O.NEW.KBRO.SC.Y.0026.160429T1400Z-160430T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
407 AM CDT FRI APR 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
7 AM CDT SATURDAY. 

* WINDS...SOUTHEAST AT 17 TO 22 KNOTS. 

* SEAS...5 TO 7 FEET NEARSHORE...AND 6 TO 8 FEET OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-291800-
/O.NEW.KBRO.SI.Y.0020.160429T1400Z-160430T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
407 AM CDT FRI APR 29 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS
MORNING TO 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 10 PM CDT THIS EVENING. 

* WINDS...SOUTHEAST AT 16 TO 21 KNOTS. 

* BAY CONDITIONS...CHOPPY BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TOMASELLI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 6:58 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 28, 6:58 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
658 PM CDT THU APR 28 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...MVFR CIGS HAVE RETURNED TO BRO AND HRL OVER THE PAST
TWO HOURS AS LOW-LVL CLOUDS ROLL IN FROM THE GULF ON SE
FLOW...WHICH SHOWS NICELY ON VIS IMAGERY. MFE STILL HANGING ON TO
VFR WITH OVC033 AS OF LAST HOUR.

HAVE CONTINUED TRENDS FROM PREVIOUS SET OF TAFS WITH A FEW TWEAKS
ON TIMING. SHORT-TERM STATISTICAL GUIDANCE IN GOOD AGREEMENT THAT
IFR CIGS WILL RETURN TO BRO AND HRL AROUND 02-04Z...SO CONFIDENCE
FAIRLY HIGH ON THIS. LESS SO AT MFE SO GOING WITH LOW-END MVFR
CEILINGS OVERNIGHT THERE. WINDS SHOULD STAY UP ENOUGH OVERNIGHT TO
KEEP MUCH FOG FROM FORMING. VISIBILITIES MAY VARY SOMEWHAT THRU
THE NEXT 24HR AS VARYING AMTS OF SMOKY HAZE RIDE UP THROUGH THE
AREA...BUT GENERALLY EXPECTING 4-5 MI.

WINDS WILL PICK UP TO BREEZY CATEGORY WITH GUSTS TO 25KT BY LATE
MORNING FRI. 18Z GFS MODEL WINDS SEEM OVERDONE SO WILL LEAN TOWARD
NAM.

&&

.PREV DISCUSSION... /ISSUED 301 PM CDT THU APR 28 2016/

SHORT TERM  /TONIGHT THROUGH FRIDAY NIGHT/...A 500 MB CLOSED LOW
JUST WEST OF THE FOUR CORNERS WILL MOVE EAST ACROSS THE DESERT
SOUTHWEST TONIGHT...PUSHING INTO THE SOUTHERN HIGH PLAINS BY
FRIDAY. THE APPROACH OF THE LOW WILL BE ASSOCIATED WITH A SURFACE
COLD FRONTAL SYSTEM MOVING INTO WEST TEXAS TONIGHT AND FRIDAY.
THAT DEVELOPMENT WILL TIGHTEN UP THE SURFACE PGF...INCREASING SE-S
WINDS TO MODERATE OR BREEZY FROM THE COAST TO THE MID VALLEY ON
FRIDAY

PERSISTENT SE-S LOW LEVEL FLOW COMBINED WITH 500 MB RIDGING THAT
WILL BUILD OVER THE GULF OF MEXICO...AND SUBSIDENT SOUTHWEST FLOW
ALOFT WILL MAINTAIN HIGH TEMPS WELL ABOVE CLIMO FOR LATE APRIL. A
DAY IN THE 90S WEST OF I-69E WILL BE ON TAP FRIDAY...WHEN NORMALS
ARE ONLY IN THE 80S.

DEEP LAYER MOISTURE OVER THE RGV AHEAD OF THIS NEXT 500 MB CLOSED
LOW WILL REMAIN LIMITED WITH ONLY MARGINAL MOISTURE RETURN LATE
TONIGHT INTO FRIDAY. CONSIDERING THE COMBINATION OF THE FAR
NORTHWARD TRACK OF THE CLOSED MID LEVEL LOW AND THE LIMITED MOISTURE
VALUES THROUGH THE SHORT TERM...WILL GO WITH RAIN CHANCES BELOW
MENTIONABLE.

A STABLE LOW LEVEL PROFILE AND MODERATE ONSHORE WINDS WILL SUPPORT
BKN TO OVC LOW LEVEL CLOUDS TONIGHT AND FRIDAY NIGHT...AND WILL ALSO
TRAP HAZE FROM AGRICULTURAL BURNING TO THE SOUTH...REDUCING VSBY
SLIGHTLY. OVERNIGHT LOWS THE NEXT COUPLE OF NIGHTS WILL BE IN THE
70S...HIGHER THAN THE NORMALS IN THE UPPER 60S.

THE LATEST TEXAS COMMISSION ON ENVIRONMENTAL QUALITY'S (TCEQ'S) AIR
QUALITY INDEX (AQI) PLACES THE RGV IN THE CATEGORY OF "UNHEALTHY FOR
SENSITIVE GROUPS" DUE TO THE ONGOING AGRICULTURAL FIRES BURNING
ACROSS MUCH OF MEXICO AND CENTRAL AMERICA. THE SE-S LOW LEVEL FLOW
PATTERN WILL PERSIST THROUGH FRIDAY AND INTO SATURDAY...WITH LIGHTER
WINDS OVER THE WEEKEND...PUSHING SMOKE AND HAZE OVER THE RGV AND
DEGRADING AIR QUALITY. WILL MAINTAIN THE MENTION OF HAZE TONIGHT
THROUGH FRIDAY NIGHT. HAZE WILL MIX WITH SEA AIR AT NIGHT...AS FOG
FORMATION TAKES PLACE DUE TO THE LOWER TEMP/DEWPOINT SPREAD.

LONG TERM /SATURDAY THROUGH THURSDAY/....A SERIES OF UPPER LEVEL
SYSTEMS WILL TRAVEL ACROSS THE WESTERN CONUS INTO THE CENTRAL
PLAINS DURING THE LONG TERM PERIOD. THE SYSTEM OVER THE FOUR
CORNERS WILL PUSH A COLD FRONT ACROSS OUR AREA SATURDAY ENHANCING
CONVECTION OVER THE AREA. PRECIPITABLE WATER VALUES INCREASE TO
ABOVE 1.5 TO 1.7 INCHES ON THE NAM/GFS SOUNDINGS SHOWING AN
INCREASE OF MOISTURE AT LEAST UP TO 850MB OVER THE REGION. THE
BEST CHANCE WILL BE FOCUS OVER THE NORTHERN COUNTIES AND MID
VALLEY BUT LESS OF A CHANCE IN THE LOWER VALLEY. AS THE MAIN LOW
PRESSURE WEAKENS AND LIFTS NE...THE SOUTHWEST FLOW ALOFT RETURNS
WITH DRY AIR IN THE MID LAYERS MAKING ITS WAY INTO THE CWA WHILE
EASTERLY FLOW WILL STILL REMAIN IN THE LOWER LAYERS. LOW LEVEL
MOISTURE WILL STILL BE HIGH BELOW 850 MB AVERAGE OF 70 TO 80
PERCENT WHICH COULD INITIATE A FEW SHOWERS SUNDAY AFTERNOON. DRY
LINE WILL BEGIN TO SET UP ALONG THE CONTINENTAL DIVIDE AND SIERRA
MADRE OVER MX ENHANCING THUNDERSTORM ACTIVITY INTO NEXT WEEK. THE
POTENTIAL FOR RAIN WILL INCREASE MON OVER S TEXAS AS A
PERTURBATION MOVES ACROSS THE REGION. ONCE AGAIN WED ANOTHER
INFLUX OF MOISTURE OVER MEXICO WILL TRAVEL EAST ENHANCING
CONVECTION ACROSS THE CWA.

MODELS DIFFER INTO EARLY NEXT WEEK WITH THE ARRIVAL OF THE COLD
FRONT. GFS 12Z MODEL RUN SHOWS A DELAY WITH THE FRONT WHILE THE
ECMWF IS MORE PROGRESSIVE. EVENTHOUGH THERE ARE SOME DIFFERENCES...
ABUNDANT MOISTURE WILL BE AVAILABLE AHEAD OF THE FRONT WHICH WILL
ENHANCE THE CONVECTION ACROSS THE CWA FROM MON THROUGH MID WEEK
WITH DRY AIR MOVING IN.

MARINE...NOW THROUGH FRIDAY NIGHT...HIGH PRESSURE OVER THE GULF
WILL INTERACT WITH PRESSURE FALLS OVER THE SOUTHERN HIGH PLAINS...
RESULTING IN HIGHER WINDS AND SEAS THROUGH FRIDAY NIGHT. SMALL
CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TOMORROW...FRIDAY...WITH
MORNING WINDS IN THE 20 TO 25 KT RANGE. WINDS WILL DECREASE FRIDAY
NIGHT...BUT WAVE HEIGHTS ON THE GULF MAY REMAIN SEVEN FEET OR
ABOVE THROUGH THE NIGHT.

SATURDAY THROUGH THURSDAY...A FRONT WILL MOVE THROUGH THE LOWER
TEXAS COAST SATURDAY ENHANCING SHOWERS AND THUNDERSTORMS ACROSS THE GULF
WATERS. EXPECT SEAS GRADUALLY LOWERING TO 5 TO 6 FEET AS THE GRADIENT
WEAKENS. THE FRONT WILL BE WEAK ENOUGH THAT WINDS WILL BE MORE EASTERLY
TO SE. SCEC CONDITIONS IS POSSIBLE FOR THE EARLY PORTION OF SATURDAY.
THE WINDS AND SEAS WILL REMAIN MODERATE THROUGH THE REST OF THE WEEK WITH
A WEAK GRADIENT ACROSS THE AREA. A MOISTURE INFLUX AHEAD OF THE NEXT FRONT
MONDAY WILL ENHANCE ANOTHER ROUND OF CONVECTION THROUGH WEDNESDAY BUT
MODEL DIFFERENCES CONTINUE IN THE MODEL GUIDANCE.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

53-SCHROEDER/61
Hazardous weather outlook, Apr 28, 5:04 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
504 PM CDT THU APR 28 2016

TXZ248>257-290915-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
504 PM CDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

AREAS OF SMOKE AND HAZE MOVING UP FROM AGRICULTURAL BURNING IN THE
YUCATAN PENINSULA AND CENTRAL AMERICA WILL REDUCE AIR QUALITY OVER
MUCH OF DEEP SOUTH TEXAS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF SMOKE AND HAZE ARE LIKELY TO ADVERSELY IMPACT AIR
QUALITY THROUGH AT LEAST SATURDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY TO CONTINUE AT THE
LOCAL BEACHES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-290915-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
504 PM CDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE GULF COASTAL WATERS
BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES ARE AGAIN POSSIBLE FRIDAY THROUGH SATURDAY
FOR THE GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:07 AM CDTSmall Craft AdvisoryBRO28 hr
Apr 29, 4:07 AM CDTSmall Craft Advisory for WindsBRO18 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.